Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bob111

Retin-A Micro causes hyperpigmentation

Recommended Posts

I've been on retin-a micro for about 12 weeks. my derm said it helps with hyperpigmentation , but my skin tone looks even worse now, all the marks are even darker and none have faded. they get darker and darker every day!!!

Share this post


Link to post
Share on other sites

Really? My derm said Retin-A Micro makes it worse. Guess your derm didn't inform you correctly.

My 2 cents would be just to stop using it and look for another solution. It helps with acne, but won't do anything for marks for the time being.

Share this post


Link to post
Share on other sites

That is odd that you get hyperpigmentation from Retin A. I had the opposite effect. Red marks improved drastically. But then again, not everyone responds the same way to a medication or treatment or procedure.

Retin A is supposed to help with pigmentation but it is true that as it changes the structure of the skin, it may also increase tendency to burn/get sun damage and thus darkened pigment on already damaged skin areas.

Share this post


Link to post
Share on other sites

According to my derm, sometimes the retinoid can make your marks APPEAR worse temporarily due to irritation and dryness from the drug. She told me that if I was really concerned, I could avoid the red marks. I continue to use it all over though. I'd rather not get any more acne, and thus more red marks. Not sure if that is what you are experiencing but I just wanted to put in my two cents! :)

Share this post


Link to post
Share on other sites

AHH, yes, that's true. Irritation is one thing that can increase the appearance of redness in the red marks. And retin A can be very irritating.

One thing to do is to make sure your skin is completely dry after washing before applying the Retin A. Wait at least half an hour after washing before applying.

Share this post


Link to post
Share on other sites

i have red marks and pigmentation, my marks range from brown , purple and red.

i'm asian, i've reed that asian skin is more prone to hyperpigmentation.

Share this post


Link to post
Share on other sites

Same. Got asian skin, it's definitely hell to get rid of these. Been scrubbing away for 2 years and only very gradual results have come up so far.

Share this post


Link to post
Share on other sites

Yes RAM will make you redder for a period of time, as it has for me during times when I used it. It does go away after a month or two when you stop completely. In the meantime, try using less, RAM is really potent and you don't need very much to get the effects.

And I would stay far far away from TCAs and any of the really strong peels if I were you. For asian skin usually does not react too well with strong peels. Start off with something light like a series of BHA/AHA peels then work your way up. I can almost guarantee if your face goes red just from Retin-A there is no chance it's going to stand up very well to TCA.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×